MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135161
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the guide wire did not pass through the introducer needle, needle presented resistance.It was also noted that guide wire could not be removed from the needle.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the guide wire did not pass through the introducer needle in one action, needle presented resistance.It was also noted that guide wire could not be removed from the needle.The guidewire used was the the one included in the catheter kit.There was no leak.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the guide wire.There was no excessive force used on insertion and withdrawal of the guide wire.The guidewire was still intact (not break into two or into pieces) when it was removed.The guidewire was removed manually and no tools used.There was no cleaning agent used on the device.The insertion site was treated with clorhexidina solution prior to product placement.There were no other products being utilized with the device.Flushing was not done prior to use.As a remedial action and to resolve the issue, the trocar was changed from other manufacturer to reinsert the guide.The procedure was completed after resolving the issue.There was no blood loss, and no blood transfusion was required.There was no intervention/medical treatment required as the result of the event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during procedure, the guide wire did not pass through the introducer needle in one action, needle presented resistance.It was also noted that guide wire could not be removed from the needle.The guidewire used was the one included in the catheter kit.There was no leak.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the guide wire.There was no excessive force used on insertion and withdrawal of the guide wire.The guidewire was still intact (not break into two or into pieces) when it was removed.The guidewire was removed manually and no tools used.There was no cleaning agent used on the device.The insertion site was treated with clorhexidina solution prior to product placement.There were no other products being utilized with the device.Flushing was not done prior to use.As a remedial action and to resolve the issue, double puncture performed, the material used to perform this new puncture was a trocar size 14, this material was from another supplier.The procedure was completed after resolving the issue.There was no blood loss, and no blood transfusion was required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during procedure, the guide wire did not pass through the introducer needle in one action, needle presented resistance.It was also noted that guide wire could not be removed from the needle.The guidewire used was the the one included in the catheter kit.There was no leak.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the guide wire.There was no excessive force used on insertion and withdrawal of the guide wire.The guidewire was still intact (not break into two or into pieces) when it was removed.The guidewire was removed manually and no tools used.There was no cleaning agent used on the device.The insertion site was treated with clorhexidina solution prior to product placement.There were no other products being utilized with the device.Flushing was not done prior to use.As a remedial action and to resolve the issue, double puncture performed on the same day, the material used to perform this new puncture was a trocar size 14, this material was from another supplier.The procedure was completed after resolving the issue.There was no blood loss, and no blood transfusion was required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during procedure, the guide wire did not pass through the introducer needle in one action, needle presented resistance.It was also noted that guide wire could not be removed from the needle.The guidewire and the needle used was the one included in the catheter kit.There was no leak.There was nothing unusual observed on the device prior to use and there were no other defects/damages found on the guide wire.There was no excessive force used on insertion and withdrawal of the guide wire.The guidewire was still intact (not break into two or into pieces) when it was removed.The guidewire was removed manually and no tools used.There was no cleaning agent used on the device.The insertion site was treated with clorhexidina solution prior to product placement.There were no other products being utilized with the device.Flushing was not done prior to use.As a remedial action and to resolve the issue, double puncture performed on the same day, the material used to perform this new puncture was a trocar (which was like a needle) size 14, this material was from another supplier.The procedure was completed after resolving the issue.There was no blood loss, and no blood transfusion was required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a video was available for evaluation.Visual inspection noted one mahurkar catheter kit.The video showed the user trying to remove the guidewire from the puncture needle.It was reported that the guide wire was unable to be withdrawn and there was a needle issue.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19116725
Report Number1282497-2024-00044
Device Sequence Number7576090
Product Code MPB
UDI-Device Identifier10884521006355
UDI-Public10884521006355
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135161
Device Catalogue Number8888135161
Device Lot Number2311000365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/11/2024
04/29/2024
05/16/2024
06/14/2024
07/30/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/02/2024
05/24/2024
06/10/2024
06/17/2024
08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight79 KG